Regular Polytopes in Ordinary Space


The three aims of this paper are to obtain the proof by Dress of the completeness of the enumeration of the Grünbaum—Dress polyhedra (that is, the regular apeirohedra, or apeirotopes of rank 3) in ordinary space E 3 in a quicker and more perspicuous way, to give presentations of those of their symmetry groups which are affinely irreducible, and to describe all the discrete regular apeirotopes of rank 4 in E 3. The paper gives a complete classification of the discrete regular polytopes in ordinary space.

Author information



Additional information

Received June 6, 1996, and in revised form October 28, 1996.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

McMullen, P., Schulte, E. Regular Polytopes in Ordinary Space . Discrete Comput Geom 17, 449–478 (1997).

Download citation


  • Symmetry Group
  • Complete Classification
  • Ordinary Space
  • Regular Polytopes